Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Sep 18, 2016, 8:00 PM CDT for Presidio County, Texas. It was in force for 53 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2016, 8:00 PM CDT (01:00 UTC)
- Expired
- Sep 21, 2016, 1:00 AM CDT
- In force
- 53 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
058
WGUS44 KMAF 190100
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
800 PM CDT SUN SEP 18 2016
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
Storms with heavy rain moved across the drainages into the Rio Grande
near Candelaria resulting in rapid rises. Additional rain is not expected
and the level is expected to continue to slowly fall overnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-191700-
/O.NEW.KMAF.FL.W.0017.160919T0100Z-160921T0600Z/
/CDET2.1.ER.160918T1020Z.160919T0600Z.160920T1800Z.NO/
800 PM CDT SUN SEP 18 2016
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Candelaria 3N.
* until late Tuesday night, or until the warning is cancelled.
* At 7PM Sunday the stage was 9.0 feet (2.7 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood
stage, possibly resulting in flooding of FM 170 in low areas.
Homes in Candelaria are not expected to be affected. Farmers and
ranchers need to remain alert to the weather and river conditions
as livestock and machinery may need to be moved to higher ground.
This crest compares to a previous crest of 9.1 feet (2.8 meters) on
Aug 3 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Mon
7AM 1PM 7PM 1AM
Candelaria 3N 7.5 8.5 9.0 Sun 7 PM 9.0 8.9 8.8 8.7
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Mon
7AM 1PM 7PM 1AM
Candelaria 3N 2.3 2.6 2.7 Sun 7 PM 2.7 2.7 2.7 2.7
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 18, 6:05 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 18, 6:05 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 605 PM CDT SUN SEP 18 2016 .DISCUSSION... See 00z aviation discussion below. && .AVIATION... VFR conditions are expected for the next 24 hours. Winds are expected to be light and somewhat variable through the period. There is a slight chance of thunderstorms for FST this evening but probabilities are too low to mention in the TAFS so will amend if needed. && .PREV DISCUSSION... /issued 239 PM CDT SUN SEP 18 2016/ DISCUSSION... Today's thunderstorm potential will mainly be focused from the Delaware...to Davis...to the Glass Mtns where there's still enough low level mstr and mid level instability (LRs of 7 C/KM) for the elevated heat sources to drive convection. Mid level steering flow is pretty weak across the mtns so a few storms could drift out a little distance from the mtns. CAPEs are forecast to be over 2000 J/KG but the shear is only around 15kts and this seems to favor downburst winds and hail. Storms will be diurnally driven and expect there will be little if any storms left after 03Z. Today's 7h temps will be about a 1.5C warmer than yesterdays and this will carry over thru Tue with increased presence of the ridge aloft, although Mon will probably be the hottest of the next few days. The ridge is still present Wed but heights are lower with SW and W flow by Thur PM/Fri, respectively. Pretty good model agreement that a mid latitude cyclone will be e of the front range Fri. An assocd cold front is likely to move thru Sat evening and low level mstr will have a brief window to return along/ahead of front Sat evening and thus a few storms possible across the far e then. Much drier air will follow the front Sat AM which should set up a favorable conditions for a cool Sunday morning. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 72 96 71 95 / 10 0 0 0 Carlsbad 60 94 66 93 / 0 0 0 0 Dryden 74 97 72 96 / 10 0 0 0 Fort Stockton 71 96 71 95 / 10 0 0 0 Guadalupe Pass 66 87 66 86 / 10 0 0 0 Hobbs 62 92 65 91 / 10 0 0 0 Marfa 58 88 62 87 / 20 10 0 0 Midland Intl Airport 71 96 70 95 / 0 0 0 0 Odessa 71 94 70 93 / 10 0 0 0 Wink 70 98 70 97 / 10 0 0 0 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 99/99/
Hazardous weather outlook, Sep 18, 2:25 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 225 PM CDT SUN SEP 18 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 225 PM CDT SUN SEP 18 2016 /125 PM MDT SUN SEP 18 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING GENERALLY IN AND AROUND THE DAVIS MOUNTAINS AND BIG BEND REGIONS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF WIND GUSTS TO 50 MPH...HAIL...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 18, 3:27 PM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 327 PM CDT SUN SEP 18 2016 TXZ074-075-081-182115- BIG BEND AREA TX-PECOS TX-DAVIS/APACHE MOUNTAINS AREA TX- 327 PM CDT SUN SEP 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER... SOUTHEASTERN JEFF DAVIS AND WEST CENTRAL PECOS COUNTIES UNTIL 415 PM CDT... AT 327 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES WEST OF HOVEY...OR 16 MILES NORTH OF ALPINE...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALTUDA AND HOVEY. LAT...LON 3054 10376 3070 10364 3073 10313 3021 10339 TIME...MOT...LOC 2027Z 287DEG 21KT 3060 10359 80
Special weather statement, Sep 18, 4:51 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 451 PM CDT SUN SEP 18 2016 TXZ079>081-182245- MARFA PLATEAU TX-BIG BEND AREA TX-PRESIDIO VALLEY TX- 451 PM CDT SUN SEP 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREWSTER AND SOUTHEASTERN PRESIDIO COUNTIES UNTIL 545 PM CDT... AT 451 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF BIG BEND RANCH STATE PARK...MOVING SOUTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN BREWSTER AND SOUTHEASTERN PRESIDIO COUNTIES. LAT...LON 2956 10414 2970 10399 2955 10367 2933 10383 TIME...MOT...LOC 2151Z 302DEG 10KT 2956 10397 80
Local storm report, Sep 18, 5:27 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
527 PM CDT SUN SEP 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL ARTESIA 32.85N 104.43W
09/17/2016 E2.50 INCH EDDY NM TRAINED SPOTTER
HAIL STARTED OUT AS PEA SIZE HAIL, BUT GOT UP TO TENNIS
BALL SIZE HAIL. HAIL DENTED THEIR CAR AND DAMAGED SOME
TREES.
0750 PM HAIL 2 E GOLDSMITH 31.98N 102.58W
09/17/2016 E2.75 INCH ECTOR TX PUBLIC
BASEBALL SIZE HAIL KNOCKED OUT WINDOWS AND DAMAGED THE
NORTH SIDE OF HOUSE.
0830 PM HAIL 2 NW ODESSA 31.87N 102.39W
09/17/2016 E1.50 INCH ECTOR TX PUBLIC
REPORTED NEAR ODESSA COLLEGE
0834 PM HAIL 2 NE ODESSA 31.87N 102.34W
09/17/2016 E1.00 INCH ECTOR TX PUBLIC
OCCURRED ON 11TH STREET
0915 PM FLASH FLOOD ODESSA 31.85N 102.37W
09/17/2016 ECTOR TX BROADCAST MEDIA
THREE HIGH WATER RESCUES PERFORMED IN ODESSA BETWEEN 900
SND 930 PM CDT.
&&
AKLLocal storm report, Sep 18, 5:28 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
528 PM CDT SUN SEP 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 1 W ARTESIA 32.85N 104.45W
09/17/2016 E1.75 INCH EDDY NM PUBLIC
GOLF BALL SIZE HAIL 1-2 MILES WEST OF ARTESIA.
0515 PM HAIL 3 N ARTESIA 32.89N 104.43W
09/17/2016 E1.75 INCH EDDY NM TRAINED SPOTTER
415 MDT
0517 PM HAIL 2 N ARTESIA 32.88N 104.43W
09/17/2016 E2.50 INCH EDDY NM TRAINED SPOTTER
0517 PM HAIL ARTESIA 32.85N 104.43W
09/17/2016 E2.75 INCH EDDY NM PUBLIC
ARTESIA AIRPORT MANAGER REPORTS EXTENSIVE DAMAGE TO
VEHICLES AND HANGERS
0517 PM HAIL ARTESIA 32.85N 104.43W
09/17/2016 E1.75 INCH EDDY NM TRAINED SPOTTER
GOLF BALL SIZE HAIL ON THE WEST SIDE OF ARTESIA.
0521 PM HAIL 1 W ARTESIA 32.85N 104.45W
09/17/2016 E2.75 INCH EDDY NM PUBLIC
BROKEN WINDSHIELD ON CAR AND BROKEN WINDOW IN HOUSE.
0530 PM HAIL ARTESIA 32.85N 104.43W
09/17/2016 E2.50 INCH EDDY NM TRAINED SPOTTER
HAIL STARTED OUT AS PEA SIZE HAIL, BUT GOT UP TO TENNIS
BALL SIZE HAIL. HAIL DENTED THEIR CAR AND DAMAGED SOME
TREES.
0559 PM HAIL 13 SW MIDLAND 31.87N 102.24W
09/17/2016 E1.00 INCH MIDLAND TX NWS EMPLOYEE
QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
0600 PM HAIL 13 SW MIDLAND 31.87N 102.24W
09/17/2016 E1.00 INCH MIDLAND TX NWS EMPLOYEE
70-80 MPH WINDS FROM DOWNBURST.
0623 PM HAIL LEES 32.08N 101.49W
09/17/2016 E1.25 INCH GLASSCOCK TX PUBLIC
0642 PM HAIL 5 S BIG SPRING 32.18N 101.48W
09/17/2016 E1.75 INCH HOWARD TX TRAINED SPOTTER
GOLF BALL HAIL REPORTED AT THE INTERSECTION OF RANCH ROAD
33 AND HIGHWAY 87 SOUTH OF BIG SPRING.
0655 PM HAIL BIG SPRING 32.25N 101.48W
09/17/2016 M1.00 INCH HOWARD TX SOCIAL MEDIA
0715 PM TORNADO 8 NW GOLDSMITH 32.06N 102.71W
09/17/2016 ECTOR TX TRAINED SPOTTER
0750 PM HAIL 2 E GOLDSMITH 31.98N 102.58W
09/17/2016 E2.75 INCH ECTOR TX PUBLIC
BASEBALL SIZE HAIL KNOCKED OUT WINDOWS AND DAMAGED THE
NORTH SIDE OF HOUSE.
0825 PM HAIL WEST ODESSA 31.84N 102.50W
09/17/2016 E1.00 INCH ECTOR TX TRAINED SPOTTER
0830 PM HAIL 2 NW ODESSA 31.87N 102.39W
09/17/2016 E1.50 INCH ECTOR TX PUBLIC
REPORTED NEAR ODESSA COLLEGE
0834 PM HAIL 2 NE ODESSA 31.87N 102.34W
09/17/2016 E1.00 INCH ECTOR TX PUBLIC
OCCURRED ON 11TH STREET
0839 PM HAIL 4 SE ODESSA 31.81N 102.32W
09/17/2016 E1.00 INCH ECTOR TX TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED ON INTERSTATE 20 AT MILE
MARKER 121.
0845 PM HAIL JAL 32.11N 103.19W
09/17/2016 E1.75 INCH LEA NM TRAINED SPOTTER
LARGE HAIL BROKE WINDOWS IN BUILDINGS IN JAL. HAIL
ESTIMATED TO BE GOLF BALL SIZE.
0845 PM HAIL 10 N JAL 32.26N 103.19W
09/17/2016 E1.75 INCH LEA NM PUBLIC
MOTORIST REPORTED HAIL BROKE WINDSHIELD ON HIS CAR,
ESTIMATED TO BE GOLF BALL SIZE.
0845 PM HAIL JAL 32.11N 103.19W
09/17/2016 E2.50 INCH LEA NM PUBLIC
745 MDT, PERSON LOST A SKYLIGHT.
0915 PM FLASH FLOOD ODESSA 31.85N 102.37W
09/17/2016 ECTOR TX BROADCAST MEDIA
THREE HIGH WATER RESCUES PERFORMED IN ODESSA BETWEEN 900
SND 930 PM CDT.
&&
AKLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 3:53 PM CDT | Special Weather Statement | MAF | Presidio | 52 min |
| Sep 19, 4:10 PM CDT | Special Weather Statement | MAF | Pecos | 50 min |
| Sep 19, 4:25 PM CDT | Special Weather Statement | MAF | 50 min | |
| Sep 19, 4:28 PM CDT | Special Weather Statement | MAF | Jeff Davis | 47 min |
| Sep 19, 5:30 PM CDT | Special Weather Statement | MAF | Jeff Davis | 45 min |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.